Alert archive / Arizona / Red Flag Warnings in 2018

Red Flag Warning 5, NWS Tucson, AZ

April 7, 20184 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 7, 2018, 2:08 PM MST for 4 counties in Arizona. It took effect at Apr 8, 2018, 1:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 2:08 PM MST (21:08 UTC)
In effect from
Apr 8, 2018, 1:00 PM MST
Expired
Apr 8, 2018, 6:00 PM MST
In force
5 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3072 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS85 KTWC 072108
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
208 PM MST Sat Apr 7 2018

AZZ152-081200-
/O.NEW.KTWC.FW.W.0005.180408T2000Z-180409T0100Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
208 PM MST Sat Apr 7 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM MST SUNDAY FOR 
STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER FOR EASTERN 
PORTIONS OF FIRE WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 1 PM to 6 PM MST Sunday. 

* AFFECTED AREA...Eastern portions of Fire Weather Zone 152,
  including southeastern Graham, southern Greenlee and far eastern
  Cochise Counties.

* TIMING...From 1 pm Sunday afternoon through 6 pm MST Sunday 
  evening.

* WINDS...Sustained 20-ft west to northwest winds will increase by
  midday to between 15 and 25 mph with gusts of around 35 mph. 
  Sustained speeds and gusts are expected to diminish around or 
  shortly before sunset.

* RELATIVE HUMIDITY...Relative humidity values will fall to 
  between 10 and 15 percent during the afternoon hours.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
629 
WWUS85 KTWC 080930
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
230 AM MST Sun Apr 8 2018

AZZ152-090100-
/O.CON.KTWC.FW.W.0005.180408T2000Z-180409T0100Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
230 AM MST Sun Apr 8 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH
FIRE DANGER FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 152...

* AFFECTED AREA...Eastern portions of Fire Weather Zone 152, 
  including southeastern Graham, southern Greenlee and far 
  eastern Cochise Counties. 

* TIMING...From 1 pm this afternoon through 6 pm MST this evening.

* WINDS...Sustained 20-ft west to northwest winds will increase by
  midday to between 15 and 25 mph with gusts of around 35 mph in
  the afternoon. Sustained speeds and gusts are expected to
  diminish around sunset.

* RELATIVE HUMIDITY...Relative humidity values will fall to 
  between 10 and 15 percent during the afternoon hours.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
812 
WWUS85 KTWC 082111
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
211 PM MST Sun Apr 8 2018

AZZ152-090100-
/O.CON.KTWC.FW.W.0005.000000T0000Z-180409T0100Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
211 PM MST Sun Apr 8 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR STRONG WEST TO NORTHWEST WINDS, LOW RELATIVE HUMIDITY AND A
HIGH FIRE DANGER FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 152...

* AFFECTED AREA...Eastern portions of Fire Weather Zone 152,
  including southeastern Graham, southern Greenlee and far eastern
  Cochise Counties.

* TIMING...through 6 pm MST this evening.

* WINDS...Sustained 20-foot west to northwest winds 15 to 25 mph
  with gusts of around 35 mph. Sustained speeds and gusts are 
  expected to diminish around sunset.

* RELATIVE HUMIDITY...Relative humidity values falling to between
  10 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
339 
WWUS85 KTWC 090127
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
627 PM MST Sun Apr 8 2018

AZZ152-090230-
/O.EXP.KTWC.FW.W.0005.000000T0000Z-180409T0100Z/
Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
627 PM MST Sun Apr 8 2018

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS, LOW HUMIDITY AND
HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 152...

Wind speeds continued to diminish early this evening. Thus, the 
Red Flag Warning was allowed to expire on time.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 7, 10:10 AM MST, 3 hours 58 minutes earlier.

Area forecast discussion, Apr 7, 10:10 AM MST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1010 AM MST Sat Apr 7 2018

.SYNOPSIS...Expect well above normal daytime temperatures into the
middle of the upcoming week, with near record highs for portions of
the area Tuesday and Wednesday. A storm system moving north of the
area will bring strong and gusty winds Thursday followed by much
cooler temperatures next Friday.

&&

.DISCUSSION...IR/visible satellite imagery and surface observations
depict mostly clear skies across western Pima County, and partly
cloudy to mostly cloudy skies elsewhere across southeast Arizona.
Satellite imagery trends as well as moisture fields derived from the
07/12Z NAM12/GFS suggest that gradually clearing skies should occur
the rest of today and into this evening. Clear skies should prevail
most sections by Sunday morning. However, the White Mountains may
retain enough clouds for a few showers late tonight and early
Sunday. High temps this afternoon will be quite similar to temps
achieved Friday, and will average generally 10 degrees or so above
normal. Some gusty west to northwest this afternoon and early
evening to diminish tonight, but return Sunday afternoon.

There are no updates needed at this time. Please refer to the
additional sections for further detail.

&&

.AVIATION...Valid through 08/18Z.
Scattered to broken clouds early this afternoon then clearing skies
from west to east into this evening. Clear skies across much of
southeast Arizona late tonight into Sunday. However, isolated -SHRA
may occur near the White Mtns northeast of KSAD late tonight/early
Sunday morning. Surface wind this afternoon and early evening wly/
nwly 10-18 kts with gusts near 25 kts. Surface wind variable in
direction mainly less than 10 kts at other times. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...A few showers may occur across the White Mountains
late tonight and early Sunday morning. Otherwise, dry conditions
will prevail through next Friday. Gusty west to northwest winds will
occur this afternoon and again Sunday, with speeds perhaps stronger
Sunday particularly east of Tucson. Critical fire conditions may
occur Sunday afternoon and evening across portions of northern and
eastern Fire Zone 152; or, essentially from Safford vicinity east
and southeast to the New Mexico border Sunday. Much of Cochise
County would not be included in these critical fire conditions.
Expect less wind Monday and Tuesday, then winds increase Wednesday
and especially Thursday. Critical fire conditions appear
increasingly likely across much of southeast Arizona Thursday
afternoon and evening. Gusty winds to continue Friday mostly east of
Tucson.

&&

.PREV DISCUSSION /325 AM MST/...High clouds continue to stream
across the area this morning under northwest flow aloft. Gusty winds
will continue this weekend along with well above normal high
temperatures. The tail end of the weather system currently moving
through the Pacific NW will move across the state on Sunday bringing
a slight chance of showers to the White mountains.

The main story next week will be much warmer temperatures as strong
ridge of high pressure builds over the southwest. Latest runs of the
models have backed off a bit on how warm it will get Tuesday and
Wednesday with record or near record highs likely.

A strong upper level trof will move into the area late next week
bringing strong gusty winds on Thursday and much cooler temperatures
by Friday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.